Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Allergic reaction to eating melon. Have itchy hands and nasal congestion. Help

hi - I have just returned from france where i had to seek urgent medical attention for an allergic reaction to eating melon. My throat swelled up quite severely, as did my right eye along with nasal congestion and itchy hands. They prescribed me a course of solupred - 6 tablets a day for the first 3 days, 3 tablets a day for the next 3 days followed by 2 for the last day. I looked it up online when I got home and it said it was used in the treatment of strokes and the dosage seems quite high? all of the swelling has gone now. I am inclined to discontinue the course (it only happened yesterday) as it seems a strong dose to be taking? I would appreciate any advice. thanks.
Asked On : Tue, 4 Sep 2012
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi there.

Thanks for writing in.

Allergic reactions can be very serious sometimes. It is a good thing you were able to get urgent medical attention. Solupred (Methylprednisolone) is a steroid drug , which helps in the management of severe allergic reactions. It is usually started with a high dosage, and then gradually tapered over the next couple of days. The same thing was done in your case.

Please do not discontinue your medication .

I hope I have answered your question.

Dr. Divya Kuttikrishnan

Answered: Tue, 4 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor